Flare that even pain meds won't help

Discussion in 'Fibromyalgia Main Forum' started by ericdinbstn, Apr 14, 2006.

  1. ericdinbstn

    ericdinbstn New Member

    I went back to the gym yesterday. Did 20 minutes on the eliptical and 50 crunches on the big ball. Today I hurt all over. Does anyone else flare after going to the gym. This makes it really hard to motivate myself to go back. I've heard that light exercise is good for FMS. It's like a vicious cycle.

    The other factor I'm thinking of is that last night at a dinner party I had a couple of glasses of red wine. I'm starting to think I have bad days after I drink alcohol. Does this happen to any of you?

    I take 50mg of ultram 3x/day and it ain't doing anything.

    Sorry for the kind of long post, but any thoughts would be appreciated.

    Eric
  2. Pianowoman

    Pianowoman New Member

    Eric, I'm sorry that you are having pain today and I agree, it does make it harder to motivate yourself. I'm not sure how much you have been going to the gym but I would suggest that what you did is not light exercise, not for many of us, at least! I would be pretty sure that that would be contributing to your flare.

    As for the wine, some can tolerate it and some can't. You will have to see what your pattern is. My Doctor says that most of the FM patients he sees can't drink much alcohol.

    Take it easy today, and try epsom salts baths, that often helps along with your meds. Perhaps in the future cut back on the exercise and if you can work up very slowly.

    Take Care
    Kathy.
  3. lovethesun

    lovethesun New Member

    I've got to ask.....Are you on anything that is slow release(capsule)My doctor told me that when you take any amount of alcohol with these pills that instead of being slowly released,it is released all at once.That causes an overdose and depending on the meds death.I'm not trying to me nosy.I didn't know that so I am trying to share.Linda.......I'm on morphine and sometimes that doesn't even help.
  4. ericdinbstn

    ericdinbstn New Member

    Nope not on any extended release meds.

    Thanks everyone for their replies. I've come home from work. I'm going to take a hot shower and then go to sleep. On top of everything else, I'm exhausted.

    E
  5. dancingstar

    dancingstar New Member

    Hi Eric,

    Yep, for the longest time after I stopped taking Effexor (the cause of all my problems) I would get really sick after I worked out. It seems that I had stopped producing exercise-released HGH.

    Since going to the FFC and balancing my hormones, while I may hurt a bit the next day or two days after a hard workout, it's nothing like I had before. (terrible head and neck pain). Now exercise is back to making me feel better, like it used to. In fact, I know if I am hurting really badly, the best thing I can do is hit the treadmill or dance or something, move, move, move. I know that won't work for everyone, but it's my saving grace.

    I don't tolerate alcohol as well as I used to, though, and since I take other meds, I just figure it's better that I stay away from it.